Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 113, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Sep 18, 2014, 3:11 AM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2014, 3:11 AM PDT (10:11 UTC)
- Expired
- Sep 19, 2014, 8:45 AM PDT
- In force
- 30 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
060 WHUS76 KLOX 181011 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 311 AM PDT THU SEP 18 2014 PZZ673-676-182215- /O.EXP.KLOX.SC.Y.0112.000000T0000Z-140918T1000Z/ /O.NEW.KLOX.SC.Y.0113.140918T1011Z-140919T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 311 AM PDT THU SEP 18 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-182215- /O.EXP.KLOX.SC.Y.0112.000000T0000Z-140918T1000Z/ /O.NEW.KLOX.SC.Y.0113.140918T1011Z-140919T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- 311 AM PDT THU SEP 18 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. GUSTY WEST TO NORTH WINDS 10 TO 20 KNOTS WILL CONTINUE EARLY THIS MORNING. THERE WILL BE A SHORT PERIOD WHEN WINDS WILL DIMINISH SOME. HOWEVER BY NOON OR EARLY AFTERNOON...WEST TO NORTHWEST WINDS WILL INCREASE ONCE AGAIN TO 10 TO 20 KT WITH GUSTS TO 25 KT ACROSS THE WESTERN PORTION THROUGH EARLY FRIDAY MORNING. THERE WILL BE STEEP SHORT PERIOD SWELLS LATE THIS AFTERNOON AND EVENING HOURS. SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ655-182215- /O.EXP.KLOX.SC.Y.0112.000000T0000Z-140918T1000Z/ /O.NEW.KLOX.SC.Y.0113.140918T2200Z-140919T0400Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 311 AM PDT THU SEP 18 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP BY MID AFTERNOON. STRONGEST WINDS 10 TO 20 KT WITH GUSTS TO 25 KT WILL CONTINUE ACROSS THE WESTERN PORTION OF ZONE PZZ655 THIS AFTERNOON THROUGH THIS EVENING. SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
5 follow-up statements
507 WHUS76 KLOX 181601 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 901 AM PDT THU SEP 18 2014 PZZ673-676-182245- /O.CON.KLOX.SC.Y.0113.000000T0000Z-140919T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 901 AM PDT THU SEP 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-182245- /O.CON.KLOX.SC.Y.0113.000000T0000Z-140919T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- 901 AM PDT THU SEP 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ655-182245- /O.CON.KLOX.SC.Y.0113.140918T2200Z-140919T0400Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 901 AM PDT THU SEP 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
867 WHUS76 KLOX 182123 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 223 PM PDT THU SEP 18 2014 PZZ673-676-190430- /O.CON.KLOX.SC.Y.0113.000000T0000Z-140919T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 223 PM PDT THU SEP 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-190430- /O.CON.KLOX.SC.Y.0113.000000T0000Z-140919T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- 223 PM PDT THU SEP 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ655-190400- /O.CON.KLOX.SC.Y.0113.140918T2200Z-140919T0400Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 223 PM PDT THU SEP 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
805 WHUS76 KLOX 190303 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 803 PM PDT THU SEP 18 2014 PZZ655-190415- /O.CAN.KLOX.SC.Y.0113.000000T0000Z-140919T0400Z/ INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA CATALINA AND ANACAPA ISLANDS- 803 PM PDT THU SEP 18 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE SMALL CRAFT ADVISORY. CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE NEAR FUTURE. $$ PZZ673-676-191000- /O.CON.KLOX.SC.Y.0113.000000T0000Z-140919T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 803 PM PDT THU SEP 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ650-191000- /O.CON.KLOX.SC.Y.0113.000000T0000Z-140919T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- 803 PM PDT THU SEP 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
040 WHUS76 KLOX 190954 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 254 AM PDT FRI SEP 19 2014 PZZ650-191100- /O.EXP.KLOX.SC.Y.0113.000000T0000Z-140919T1000Z/ EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA INCLUDING SANTA CRUZ ISLAND- 254 AM PDT FRI SEP 19 2014 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE NEAR FUTURE. $$ PZZ673-676-192200- /O.EXT.KLOX.SC.Y.0113.000000T0000Z-140920T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 254 AM PDT FRI SEP 19 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY... SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
875 WHUS76 KLOX 191545 MWWLOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 845 AM PDT FRI SEP 19 2014 PZZ673-676-192230- /O.CAN.KLOX.SC.Y.0113.000000T0000Z-140920T1000Z/ /O.NEW.KLOX.SC.Y.0114.140920T0000Z-140920T1000Z/ WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS- OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO 60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS- 845 AM PDT FRI SEP 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT SATURDAY. SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 9:10 PM PDT, 6 hours 1 minute earlier.
Area forecast discussion, Sep 17, 9:10 PM PDT, 6 hours 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 910 PM PDT WED SEP 17 2014 .SYNOPSIS... OTHER THAN SOME GUSTY SUNDOWNER WINDS ACROSS SOUTHERN SANTA BARBARA COUNTY...QUIET WEATHER IS ANTICIPATED TONIGHT. LOW PRESSURE WILL DEVELOP THURSDAY AND FRIDAY ALONG THE WEST COAST...BRINGING COOLER TEMPERATURES AND INCREASING COASTAL LOW CLOUDS. FOR THE WEEKEND AND INTO EARLY NEXT WEEK...HIGH PRESSURE WILL GRADUALLY BUILD AND RESULT IN A GRADUAL WARMING TREND. && .SHORT TERM (TONIGHT-SAT)...THERE WERE SOME GUSTY W WINDS ALONG THE IMMEDIATE COAST OF VTU/L.A. COUNTIES THIS EVENING...WITH GUSTY SW WINDS IN PARTS OF THE ANTELOPE VLY. GUSTY N CANYON WINDS DEVELOPED IN THE SANTA YNEZ RANGE AND S SBA COAST...WITH A WIND ADVISORY IN EFFECT FOR THE SBA S COAST THRU MIDNIGHT. OTHERWISE...MOSTLY CLEAR SKIES COVERED THE FORECAST AREA THIS EVENING. A WEAKENING COLD FRONT WAS APPROACHING THE CENTRAL COAST THIS EVENING. LOW CLOUDS ASSOCIATED WITH THE DYING FRONT ARE EXPECTED TO MOVE INTO SLO/SBA COUNTIES OVERNIGHT ALONG WITH PATCHY DRIZZLE. LOW CLOUDS SHOULD ALSO DEVELOP S OF POINT CONCEPTION LATER TONIGHT AND AFFECT THE L.A. COUNTY COAST BEFORE MOVING UP THE COAST AND INLAND VERY LATE TONIGHT INTO THU MORNING. ELSEWHERE...MOSTLY CLEAR SKIES WILL PREVAIL THRU THE NIGHT. A RATHER SHARP UPPER LEVEL TROF OVER THE E PAC WILL MOVE INTO NRN AND CENTRAL CA ON THU. AN UPPER LEVEL LOW IS FORECAST TO DEVELOP OFF THE CENTRAL CA COAST THU NIGHT THEN DRIFT TO A POSITION NEAR OR JUST SW OF POINT CONCEPTION ON FRI. THE UPPER LOW SHOULD DRIFT NE AND INLAND SOME OVER SWRN CA ON SAT. IT APPEARS THE MAIN AFFECT OF THE UPPER LOW WILL BE TO DEEPEN THE MARINE LAYER WITH PLENTY OF LOW CLOUDS FOR THE COAST AND VLYS NIGHT AND MORNING HOURS...AND POSSIBLY EVEN INTO THE AFTERNOON. PATCHY DRIZZLE CAN ALSO BE EXPECTED OVER THE COAST AND VLYS THU NIGHT AND FRI MORNING...ALTHO THERE MAY ALSO BE PATCHY DRIZZLE IN SOME AREAS FRI NIGHT INTO SAT MORNING. A FEW AFTERNOON CU BUILDUPS CANNOT BE RULED OUT OVER THE MTNS BY SAT...BUT AT THIS TIME IT APPEARS THE CHANCES OF ANY THUNDERSTORMS ARE LESS THAN 10 PERCENT AS THERE WILL NOT BE A WHOLE LOT OF MOISTURE WITH THE UPPER LOW AND INSTABILITY SHOULD BE MARGINAL AT BEST FOR THE MOST PART. A LARGE IMPACT OF THE UPPER LOW WILL BE MUCH COOLER TEMPERATURES IN ALL AREAS...AS HIGHS FALL TO NEAR NORMAL TO SLIGHTLY BELOW NORMAL THU THRU SAT...WITH THE COOLER OF THE THREE DAYS ON FRI. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (SUN-WED)...MODELS AGREE ON THE CUTOFF LOW LIFTING NORTHEAST SUNDAY FOR ADDITIONAL WARMING AND MARINE LYR SHRINKAGE. THE WARMING TREND TO CONTINUE THROUGH TUESDAY WITH HIGHS CLIMBING BACK TO NORMAL LEVELS AS EARLY AS MONDAY AND POSSIBLY SLIGHTLY ABOVE TUESDAY. FOR THE LATTER HALF OF NEXT WEEK THE MODELS HAVE SHIFTED BIG TIME AWAY FROM THE HUGE 600+DM HIGH OVER NRN CA TO A RATHER DEEP TROF ACROSS THE PAC NW. EVEN THE 5 WAVE PATTERN HAS SHIFTED TO A TROF ALONG THE WEST COAST FOR LATE NEXT WEEK. CONFIDENCE STILL NOT PARTICULARLY HIGH GIVEN THE EXTREMES IN BOTH SOLUTIONS, BUT GIVEN THAT THE 12Z ECMWF AND GFS ARE BOTH IN REMARKABLE AGREEMENT ON THIS CHANGE I'M INCLINED TO GO ALONG WITH IT. WITH THIS IN MIND MOST AREAS SHOULD SEE A COOLING TREND BEGINNING WEDNESDAY AND CONTINUING THROUGH THE END OF NEXT WEEK. IT'S A FAR CRY FROM WHAT LOOKED LIKE AN EVEN HOTTER HEAT WAVE THAN WHAT WE JUST EXPERIENCED AND I WOULD NOT BE TERRIBLY SURPRISED TO SEE THE MODELS FLIP BACK TO THAT SOLUTION. && .AVIATION...17/2355Z...GENERALLY MODERATE CONFIDENCE IN THE 00Z TAFS DUE TO UNCERTAINTIES WITH TIMING OF LOW CLOUDS TONIGHT AND THU FOR ALL THE COAST AND ADJACENT VLY AIRFIELDS. HOWEVER...THERE IS GENERALLY HI CONFIDENCE THAT LOW CLOUDS AND LIFR/IFR/MVFR CONDITIONS WILL AFFECT MOST OF THESE AIRFIELDS DURING THE TAF PERIOD. THE ONSET OF LOW CLOUDS WILL RANGE FROM 03Z THIS EVENING AT KSMX TO 17Z THU AT KSBA...ALTHO THE LOWEST CONFIDENCE FOR LOW CLOUDS WILL BE AT KSBA. ALSO...THE TIMING OF THE ONSET OF THE LOW CLOUDS MAY BE OFF PLUS/MINUS 1-2 HOURS ESPECIALLY S OF POINT CONCEPTION. THERE IS ALSO UNCERTAINTY TO THE TIMING OF THE LOW CLOUDS SCATTERING OUT THU AFTERNOON FOR MOST AIRFIELDS WHICH MAY BE OFF PLUS/MINUS AN HOUR OR TWO...BUT SHOULD LINGER THRU MUCH THE THU AFTERNOON AT KOXR...KLAX AND KLGB. LOW LEVEL WIND SHEAR IS POSSIBLE AT TIMES TONIGHT AT KSBA DUE TO GUSTY N CANYON WINDS IN THE VICINITY. FOR KPMD AND KWJF...HI CONFIDENCE IN VFR CONDITIONS THRU THU...WITH GUSTY SW WINDS EARLY THIS EVENING AND AGAIN BY THU AFTERNOON. KLAX...MODERATE CONFIDENCE OVERALL IN THE 00Z TAF DUE TO UNCERTAINTIES WITH TIMING OF LOW CLOUDS LATE TONIGHT AND THU. THE LOW CLOUDS WITH MVFR CIGS SHOULD DEVELOP AROUND 10Z THEN LINGER THRU 22Z BEFORE MOVING BACK INTO THE AIRFIELD BY 03Z THU EVENING. THE TIMING OF THE ONSET AND DISSIPATION OF THE LOW CLOUDS MAY BE OFF PLUS/MINUS 1-2 HOURS. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED THIS EVENING THRU LATE TONIGHT AND AGAIN LATE THU AFTERNOON AND EARLY EVENING. THERE IS A 20 PERCENT CHANCE THE LOW CLOUDS MAY NOT SCATTER OUT AT ALL ON THU. KBUR...MODERATE CONFIDENCE OVERALL IN THE 00Z TAF DUE TO UNCERTAINTIES WITH TIMING OF LOW CLOUDS LATE TONIGHT AND THU. THE LOW CLOUDS WITH MVFR CIGS SHOULD DEVELOP AROUND 12Z THEN LINGER THRU 22Z. THE TIMING OF THE ONSET AND DISSIPATION OF THE LOW CLOUDS MAY BE OFF PLUS/MINUS 1-2 HOURS. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED THIS EVENING THRU LATE TONIGHT AND AGAIN LATE THU AFTERNOON. && .MARINE...17/830 PM MODERATE TO HIGH CONFIDENCE IN CURRENT MARINE FORECAST. ADVISORY LEVEL WINDS ACROSS MUCH OF THE OUTER WATERS THROUGH LATE IN THE WEEK. THE STRONGEST WINDS WILL BE NEAR POINT CONCEPTION DURING THE MID AFTERNOON TO EARLY EVENING PERIOD. WEST TO NW WINDS HAVE INCREASED ACROSS THE WESTERN PORTION OF PZZ650-655 WITH SHORT PERIOD SEAS BUILDING DUE TO THE STRONGER WINDS. THE SMALL CRAFT ADVISORY FOR THE OUTER WATERS HAS BEEN EXTENDED OVER THE NEAR SHORE WATERS...AND THE COMBINATION OF GUSTY WINDS AND CHOPPY SEAS IS EXPECTED TO CONTINUE THROUGH LATE TONIGHT. && .BEACHES...17/830 PM LONG PERIOD SOUTHERN HEMISPHERE SWELLS CONTINUE WITH CONTRIBUTIONS FROM A COUPLE OF DIFFERENT STORMS. THE ELEVATED SURF THAT RESULTED FROM THE SOUTHERLY SWELLS PROMPTED ISSUANCE OF A BEACH HAZARDS STATEMENT FOR HIGHER SURF AND STRONG RIP CURRENTS. THE SURF WILL PERSIST THROUGH THURSDAY AND THEN BEGIN TO SUBSIDE THROUGH FRIDAY...BUT THE RISK OF RIP CURRENTS WILL LIKELY CONTINUE THROUGH FRIDAY AFTERNOON. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). BEACH HAZARDS STATEMENT (SEE LAXCFWLOX) HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...SIRARD/MW AVIATION...SIRARD MARINE/BEACHES...SMITH SYNOPSIS...RAT WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 17, 3:38 PM PDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 338 PM PDT WED SEP 17 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-181300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 338 PM PDT WED SEP 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS OF LOS ANGELES COUNTY AND THE ANTELOPE VALLEY THROUGH THIS EVENING. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND TONIGHT. GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT THE SANTA YNEZ RANGE AND ADJACENT PORTIONS OF THE SOUTH COAST OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS THIS EVENING THROUGH LATE TONIGHT. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES THURSDAY THROUGH FRIDAY. * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MW
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.